Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 27, 2007, 10:06 PM EDT for Durham County, North Carolina. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2007, 10:06 PM EDT (02:06 UTC)
- Expired
- Mar 27, 2007, 10:24 PM EDT
- In force
- 18 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Durham County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 280206
SVRRAH
NCC063-280245-
/O.NEW.KRAH.SV.W.0010.070328T0206Z-070328T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1006 PM EDT TUE MAR 27 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1045 PM EDT
* AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BAHAMA...OR ABOUT 12 MILES WEST OF
CREEDMOOR...MOVING SOUTHEAST AT 20 MPH. PENNY SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GORMAN...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3609 7897 3620 7896 3622 7893 3622 7882
3609 7882 3605 7878 3605 7876 3601 7875
3602 7871 3597 7871 3594 7874
$$
VINCENT1 follow-up statement
000
WWUS52 KRAH 280224
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1023 PM EDT TUE MAR 27 2007
NCC063-280233-
/O.CAN.KRAH.SV.W.0010.000000T0000Z-070328T0245Z/
DURHAM NC-
1023 PM EDT TUE MAR 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DURHAM COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED CONSIDERABLY AND SEVERE WEATHER IS NO LONGER
EXPECTED...THEREFORE THE WARNING HAS BEEN CANCELLED. HEAVY
RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 35
MPH CAN STILL BE EXPECTED WITH THIS STORM THROUGH 800 PM AS IT MOVES
SLOWLY EAST THROUGH DURHAM COUNTY.
LAT...LON 3609 7897 3620 7896 3622 7893 3622 7882
3609 7882 3605 7878 3605 7876 3601 7875
3602 7871 3597 7871 3594 7874
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:55 PM EDT, 7 hours 11 minutes earlier.
Area forecast discussion, Mar 27, 2:55 PM EDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT TUE MAR 27 2007 .SHORT TERM /TONIGHT THROUGH FRIDAY/... TONIGHT: MSAS ANALYSIS HAS MAINTAINED A NARROW AREA OF LOW LEVEL CONFLUENCE IN VICINITY OF THE VA BORDER SINCE EARLY MORNING. AIRMASS HAS DESTABILIZED WITH SURFACE BASED LIFTED INDICES AROUND -2 TO -3 CELSIUS. THIS REGION ALSO IN ZONE OF SURFACE THETA-E ADVECTION. HOWEVER MOISTURE APPEARS LIMITED AS LITTLE IN THE MANNER OF CU HAS DEVELOPED IN THIS AREA. HAVE NOTICED A FEW ISOLATED CELLS DEVELOPING ALONG BLUE RIDGE SINCE 1730Z. DUE TO PERSISTENCE OF SIGNALS SUGGESTING POTENTIAL FOR CONVECTIVE DEVELOPMENT, PLAN TO MAINTAIN SLIGHT CHANCE POPS ACROSS THE NORTHERN THIRD OF CWA THROUGH 02Z. OTHERWISE...EXPECT PARTLY CLOUDY SKIES OVERNIGHT AS SURFACE BOUNDARY GRADUALLY DRIFTS SWD THEN STALLS OVER REGION. THIS FRONT MAY POOL MOISTURE ALONG IT, RESULTING IN AREAS OF FOG BY EARLY WED MORNING. WENT WITH MIN TEMPS COMPARABLE TO MINS RECORDED THIS MORNING WHICH ARE NEAR OR A LITTLE ABOVE MOS GUIDANCE. -WSS WEDNESDAY THROUGH FRIDAY: THE MID LEVEL VORTEX OVER THE SOUTHERN PLAINS THIS AFTERNOON IS STILL ON TRACK TO DAMPEN OUT AS IT RIDES NORTHEAST ATOP THE MEAN RIDGE OVER THE SOUTHEAST STATES. THE BACKDOOR FRONT REMAINS TO OUR NORTH THROUGH WEDNESDAY ALTHOUGH A WEAK WIND SHIFT BOUNDARY DOES DROP SOUTHWARD INTO THE CWA. WITH INCREASING POSITIVE VORTICITY ADVECTION LATE IN THE DAY AS THE SHORTWAVE APPROACHES... COMBINED WITH INCREASING UPPER DIVERGENCE AND RISING INSTABILITY ASSISTED BY DAYTIME INSOLATION... EXPECT A GOOD CHANCE OF SHOWERS AND STORMS ACROSS THE NORTHERN CWA BY LATE IN THE DAY. THE EXISTING FORECAST SHOWS THIS TREND WELL AND IS SUPPORTED BY THE CONSENSUS OF MODEL GUIDANCE... AND HAVE MADE ONLY MINOR ADJUSTMENTS. WITH WARM TEMPERATURES AND DEWPOINTS IN THE MID 50S TO AROUND 60... CAPES CLIMB TO NEARLY 1000 J/KG WITH TOTAL TOTALS EXCEEDING 50 AND 0-6 KM SHEAR AROUND 30-35 KTS... SO A FEW STORMS COULD BECOME STRONG. HIGHS SHOULD BE SIMILAR TO TODAY IF NOT A BIT WARMER... 81-85. AS THE UPPER TROUGH DIGS OVER THE NORTHWESTERN ATLANTIC... THE COLD FRONT SHOULD HAVE LITTLE TROUBLE PLOWING SOUTHWARD THROUGH THE MIDATLANTIC REGION WEDNESDAY NIGHT INTO THURSDAY MORNING. WITH FRONTAL CONVERGENCE ACTING ON COPIOUS MOISTURE IN PLACE AND POOLING OF HIGH PRECIPITABLE WATER VALUES... HAVE NUDGED POPS UPWARD TO LIKELY ACROSS THE NORTH AND EAST WEDNESDAY NIGHT AS THE FRONT DROPS SOUTH. EXPECT POPS TO TAPER OFF THURSDAY MORNING... ALTHOUGH THE NAM AND GFS ARE AT ODDS WITH THE NAM SHOWING MUCH MORE RAPID DRYING FROM THE NORTH-NORTHEAST BY THURSDAY AFTERNOON. FOR NOW HAVE GONE WITH A SLOWER DRYING... A COMPROMISE BETWEEN THE NAM AND GFS... UNTIL A BETTER HANDLE ON THE CHARACTER OF THE INCOMING AIR MASS CAN BE ACHIEVED. HAVE GONE WITH ATYPICAL HOURLY TEMPERATURES THROUGH THURSDAY... AS READINGS ARE EXPECTED TO FALL SLOWLY THROUGH THE DAY WITH STRONG LOW LEVEL COLD AIR ADVECTION. SKIES SHOULD BE CLEARING OUT THURSDAY NIGHT... WITH PLENTY OF SUN FRIDAY UNDER THE NOSE OF STABLE HIGH PRESSURE FROM THE NORTH. EXPECT HIGHS SLIGHTLY BELOW NORMAL... IN THE MID 60S. -GIH && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... EARLY IN THE EXTENDED RANGE THE SOUTHEAST STATES ARE INSULATED BY MID LEVEL RIDGING AND SURFACE HIGH PRESSURE SHIFTING OFF THE COAST... AND THUS EXPECT LITTLE IN THE WAY OF CLOUD COVER WELL INTO SATURDAY. OP GFS LOW LEVEL THICKNESS FORECASTS HAVE HELD QUITE STEADY THE LAST SEVERAL RUNS... VERY CLOSE TO CLIMATOLOGICAL VALUES SATURDAY. YESTERDAYS GFS RUNS HAVE BEEN TRENDING SLOWER WITH THE POSITIVELY TILTED TROUGH THAT SHIFTS FROM THE PLAINS NORTHEASTWARD THROUGH THE LOWER GREAT LAKES & SEAWAY REGION SATURDAY THROUGH MONDAY... BUT SINCE ITS 26/18Z RUN IS NOW A BIT FASTER. IN CONTRAST THE 27/00Z ECMWF IS ROUGHLY 12 HOURS SLOWER BRINGING PRECIP THROUGH NC... QUITE A CHANGE CONSIDERING IT HAD BEEN FAIRLY STABLE. WILL CONTINUE TO SHOW THE BEST RAIN CHANCES ON SUNDAY... ALTHOUGH BASED ON THE RAPIDLY WANING FORCING & HEIGHT FALLS AS THE TROUGH AMPLITUDE DAMPENS AND THE LIMITED MOISTURE THROUGH THE COLUMN... WILL KEEP POPS AS LOW CHANCES. THE MID LEVELS REALLY DONT COOL MUCH WITH THIS SYSTEM... SO INSTABILITY IS MARGINAL ALTHOUGH STILL SUFFICIENT FOR SCATTERED THUNDERSTORMS BASED ON THE DEGREE OF LOW LEVEL MOISTURE. THICKNESSES DROP TO NEAR NORMAL MONDAY THEN JUMP BACK WELL ABOVE NORMAL TUESDAY WITH PRIMARILY ZONAL MID LEVEL FLOW AND A WARM TEXAS-SOURCE SURFACE HIGH BUILDING IN FROM THE SOUTHWEST. WILL GO WITH PARTLY TO MOSTLY SUNNY SKIES BOTH DAYS... WITH SEASONABLE HIGHS MONDAY WARMING TO ABOVE NORMAL READINGS TUESDAY. -GIH && .AVIATION /18Z-18Z/... VFR CONDITIONS EXPECTED THROUGH 18Z WED EXPECT FOR A 2-3 HOUR PERIOD OF MVFR CONDITIONS DUE TO VISIBILITY RESTRICTION (FOG) EARLY WED MORNING. WEAK LOW LEVEL CONFLUENCE ACROSS THE NORTHERN PIEDMONT/NORTHERN COASTAL PLAIN MAY TRIGGER/SUPPORT ISOLATED CONVECTION BETWEEN 21Z-02Z. CHANCE APPEARS TOO REMOTE TO MENTION IN TERMINAL FORECAST AT THIS TIME. MORE SIGNIFICANT COLD FRONT EXPECTED TO ADVANCE TOWARD CENTRAL NC FROM THE NORTH WED AFTERNOON INTO WED EVENING. THIS FEATURE MAY CAUSE A BETTER CHANCE OF SHOWERS AND T-STORMS WED AFTERNOON INTO WED NIGHT ACROSS THE AREA. AS FAR AS LOW LEVEL WINDS...EXPECT WESTERLY FLOW THROUGH EARLY EVENING ACROSS THE REGION WITH A SWITCH TO A LIGHT NLY FLOW OVER THE NORTH TONIGHT/EARLY WED. -WSS && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WSS/HARTFIELD LONG TERM...HARTFIELD AVIATION...WSS
Hazardous weather outlook, Mar 27, 5:24 AM EDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 524 AM EDT TUE MAR 27 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-280930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 524 AM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCEPT FOR ISOLATED LATE DAY THUNDERSTORMS WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RFG
In the hours before
Local storm report, Mar 27, 6:32 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 10 NE NASHVILLE 36.07N 77.83W
03/27/2007 E0.75 INCH NASH NC LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT IN GOLD
ROCK... 10 MILES NORTHEAST OF NASHVILLE.
&&
BLSLocal storm report, Mar 27, 6:39 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL RED OAK 36.04N 77.91W
03/27/2007 E0.75 INCH NASH NC TRAINED SPOTTER
SPOTTER REPORT OF PENNY SIZE HAIL COVERING THE GROUND IN
RED OAK.
&&
BLSLocal storm report, Mar 27, 6:51 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 5 NW ROCKY MOUNT 36.00N 77.85W
03/27/2007 E0.75 INCH NASH NC TRAINED SPOTTER
A SPOTTER REPORTED PENNY SIZE HAIL AT EXIT 463 ON US HWY
64... NEAR NORTHERN NASH HIGH SCHOOL.
&&
BLSLocal storm report, Mar 27, 6:54 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 10 NE NASHVILLE 36.07N 77.83W
03/27/2007 E0.75 INCH NASH NC LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT IN GOLD
ROCK... 10 MILES NORTHEAST OF NASHVILLE.
&&
BLSSpecial weather statement, Mar 27, 7:07 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 707 PM EDT TUE MAR 27 2007 NCZ025-280015- DURHAM- INCLUDING THE CITY OF...DURHAM 707 PM EDT TUE MAR 27 2007 ... STRONG THUNDERSTORMS WILL MOVE ACROSS DURHAM COUNTY THROUGH 730 PM... AT 700 PM EDT... A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWEST DURHAM COUNTY... MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS IMPACTED BY THIS STORM INCLUDE FOX RUN... GORMAN... AND THE CITY OF DURHAM. GUSTY WINDS TO 40 MPH... DANGEROUS CLOUD TO GROUND LIGHTNING... AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Special weather statement, Mar 27, 7:24 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 724 PM EDT TUE MAR 27 2007 NCZ041-280030- WAKE- 724 PM EDT TUE MAR 27 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN WAKE COUNTY THROUGH 830 PM EDT... AT 724 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER FALLS LAKE...OR ABOUT 8 MILES NORTHEAST OF RALEIGH...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...NEW HOPE... ROLESVILLE...KNIGHTDALE...WENDELL. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:21 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 54 min |
| Mar 28, 3:22 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 38 min |
| Mar 28, 3:33 PM EDT | Flash Flood Warning | RAH | Halifax, Nash | 3 hr |
| Mar 28, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Warren | 49 min |
| Mar 28, 3:58 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 47 min |
| Mar 28, 4:01 PM EDT | Flash Flood Warning | RAH | Granville | 3 hr |
| Mar 28, 4:15 PM EDT | Severe Thunderstorm Warning | RAH | Nash | 45 min |
| Mar 28, 4:21 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 21 min |
| Mar 28, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 65 min |
| Mar 28, 5:07 PM EDT | Severe Thunderstorm Warning | RAH | Person | 38 min |
| Mar 28, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Person | 31 min |
| Mar 28, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Person | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.